My room suddenly became arid. My skin overly sensitive, and I could feel the calm subtle air brushing against my flesh causing my inner body  to shiver and contrast with cold. My head was pounding, and confused, dark, morbid thoughts ran through my mind. My next door neighbour was not helping, as the volume of his home theater was at the maximum and a song I could not figure out was playing; my brain had become too slow to decipher anything.

I closed my eyes tightly, my breathing got a little heavy and difficult, my palms were sweaty and my hairs stood at their ends.

Grinding my teeth against each other, I swallowed saliva, my lungs got dry, forcing me to sigh in pain. I cleaned the cold sweet off my forehead and mustered a little bit of courage. I picked up the syringe, staring at it as if it was a cyanide capsule.

I closed my eyes tightly, pointing the shiny needle at my protruding, greenish vein about to inject the water like liquid into my system. I pierced my vein with the needle and gave out a loud grunt. A mixed feeling of pain, regret, and ecstasy ran through my entire body. I opened my eyes, breathing lightly and relaxed. Immediately, my heart started to beat moderately and and the whole room had gone back to the normal ‘ room temperature ‘.

I staggered up, my feet felt weak and I crashed on my reading table. I leaned on the edge of the table for support and steadily helped myself up. I took a deep breath and hot tears rolled down my cheek. I pulled on my shaggy looking hair as I drifted down memory lane.

My name is Tolu; in the faculty of Civil Engineering, University Of Benin and in my finals. I gained admission into school three years back with the hope of bagging a First Class and making my family proud but all that had been lost to the cruel hands of drug abuse, and flushed down the drain. My story being no different from those of my fellow addicts.

I started with the popular Tramadol and then graduated to codine. My friends and I would gather at a mutual friend’s place every other day to have some of the stuff and then head out to the club where we would meet up with our fellow guys, drink some more alcohol etc. Some nights we would fight for the fun of it and not feel pain cause we were always high. Other nights, we would have ourselves some good time with the available ladies over there before we head back to our various cribs, sleep like dead men and then the following day would come. It was like a daily routine. We just couldn’t do without the drugs.

As time passed, we added rephnor and other related drugs to our menu. We did this on almost a daily basis with the intention of getting high. I got high alright, but lost myself along the line. My ribs had become visible and my friend made mockery of me calling it six packs.

My vision has suddenly become blurry, my cornea having a reddish reflection. My speech has become distorted sort of, my reasoning slow except when I take my stuff. I find myself running a race everytime I speak without ever getting to the finish line; never completing my statements.

I wish I could turn back the hands of time to the period preceeding my entry into school. If only I could. What’s left for me now is myself. If there’s one good thing I could do, it’s to advice the ones coming after me.

My people, these drugs where created for specific reasons and should not be taken in excess with the intention of getting high, for they only provide temporary relief. The adverse effects are cataclysmic and inevitable.

Don’t abuse any drug.
Stay clean.

4 COMMENTS

Please share your thoughts. Your email won't be published.